JournalsjemsVol. 12, No. 1pp. 133–161

Simply connected minimal symplectic 4-manifolds with signature less than −1

  • Scott Baldridge

    Louisiana State University, Baton Rouge, United States
  • Paul Kirk

    Indiana University, Bloomington, United States
  • Anar Akhmedov

    Columbia University, New York, United States
  • R. İnanç Baykur

    Brandeis University, Waltham, United States
  • B. Doug Park

    University of Waterloo, Canada
Simply connected minimal symplectic 4-manifolds with signature less than −1 cover
Download PDF

Abstract

For each pair (e,σ) of integers satisfying 2_e_ + 3_σ_ ≥ 0, σ ≤ −2, and e + σ ≡ 0 (mod 4), with four exceptions, we construct a minimal, simply connected symplectic 4-manifold with Euler characteristic e and signature σ. We also produce simply connected, minimal symplectic 4-manifolds with signature zero (resp. signature −1) with Euler characteristic 4_k_ (resp. 4_k_ + 1) for all k ≥ 46 (resp. k ≥ 49).

Cite this article

Scott Baldridge, Paul Kirk, Anar Akhmedov, R. İnanç Baykur, B. Doug Park, Simply connected minimal symplectic 4-manifolds with signature less than −1. J. Eur. Math. Soc. 12 (2010), no. 1, pp. 133–161

DOI 10.4171/JEMS/192